MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACH4041-01
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, when the wand was plugged into the quantum controller, immediately alarmed stating "wand error".The wand could not be used and a different technique was used in order to complete the surgery.No other complications or significant delay were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Visual inspection of the device revealed that the device's shaft was bent, minimal erosion of the electrode tip, and a cut saline line.The device's resistance was measured to be 1.866 kohms.The device was connected to a known good controller which displayed an "e7 error".The device was then connected to the known good controller using a bypass box, which revealed the device performed as intended.The saline line was tested using a syringe and performed as intended.The complaint was verified as the device displayed an e7 error.The root cause was determined to be reuse of a single use device.Factors, which may have contributed to the reported complaint include: (1) previous use (2) disconnecting the wand from the controller after power has been turned on.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10754129
Report Number3006524618-2020-00934
Device Sequence Number19704597
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public00817470003574
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberACH4041-01
Device Catalogue NumberACH4041-01
Device Lot Number2035057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;